Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 17, NWS Bismarck, ND

May 26, 2014Dunn County, McLean County, Mercer County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 26, 2014, 8:58 PM MDT for Dunn County, McLean County, Mercer County, North Dakota. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2014, 8:58 PM MDT (02:58 UTC)
Expired
May 26, 2014, 10:00 PM MDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dunn County, ND, McLean County, ND, Mercer County, ND

The radar

The Bismarck radar (KBIS), 155 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 9:10 PM MDTTSTM WND GST 609 Wsw Manning, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS53 KBIS 270258
SVRBIS
NDC025-055-057-270400-
/O.NEW.KBIS.SV.W.0017.140527T0258Z-140527T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
858 PM MDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
  WEST CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  WESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1000 PM MDT/1100 PM CDT/

* AT 955 PM CDT/855 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED      
  ACROSS DUNN COUNTY...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MANNING...DUNN CENTER...HALLIDAY...DODGE...GOLDEN VALLEY...SKUNK
  CREEK BAY RECREATION AREA...NEW HRADEC...MCKENZIE BAY RECREATION
  AREA...TWIN BUTTES...HIRSCHVILLE AND MARSHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. THESE THUNDERSTORMS ARE CAPABLE OF 
PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE 
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND TORNADOES. MOVE QUICKLY 
TO A SAFE SHELTER...SUCH AS IN AN INTERIOR ROOM...A BATHROOM OR 
CLOSET...OR BASEMENT.

&&

LAT...LON 4745 10299 4765 10274 4767 10269 4768 10264
      4771 10264 4774 10259 4776 10235 4769 10216
      4749 10202 4733 10200 4712 10201 4702 10215
      4699 10302 4734 10303
TIME...MOT...LOC 0257Z 281DEG 17KT 4771 10245 4744 10255
          4709 10298

HAIL...1.25IN
WIND...60MPH

$$

HEINERT
2 follow-up statements
543 
WWUS53 KBIS 270314
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT MON MAY 26 2014

NDC025-055-057-270400-
/O.CON.KBIS.SV.W.0017.000000T0000Z-140527T0400Z/
MCLEAN ND-MERCER ND-DUNN ND-
914 PM MDT MON MAY 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNN...WESTERN
MERCER AND WEST CENTRAL MCLEAN COUNTIES UNTIL 1000 PM MDT/1100 PM
CDT/...

AT 1010 PM CDT/910 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 15 MILES EAST OF MANDAREE TO 8 MILES NORTHWEST
OF HALLIDAY TO 12 MILES SOUTHWEST OF MANNING...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HALLIDAY...DODGE...GOLDEN VALLEY...MCKENZIE BAY RECREATION AREA...
TWIN BUTTES...HIRSCHVILLE AND MARSHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND 
POSSIBLE TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN 
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY 
LEAD TO FLASH FLOODING...ESPECIALLY IN LOW LYING AREAS. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4757 10271 4768 10258 4774 10244 4776 10235
      4769 10216 4749 10202 4733 10200 4712 10201
      4702 10215 4699 10302 4734 10303
TIME...MOT...LOC 0313Z 281DEG 17KT 4770 10234 4743 10244
          4708 10287

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO/HEINERT
444 
WWUS53 KBIS 270344
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1044 PM CDT MON MAY 26 2014

NDC025-055-057-270400-
/O.CON.KBIS.SV.W.0017.000000T0000Z-140527T0400Z/
MCLEAN ND-MERCER ND-DUNN ND-
944 PM MDT MON MAY 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNN...WESTERN
MERCER AND WEST CENTRAL MCLEAN COUNTIES UNTIL 1000 PM MDT/1100 PM
CDT/...

AT 1041 PM CDT/941 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 16 MILES SOUTHWEST OF ROSEGLEN TO HALLIDAY TO
12 MILES NORTH OF DICKINSON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DODGE...GOLDEN VALLEY...HIRSCHVILLE AND MARSHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN INTERIOR 
ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4733 10302 4750 10264 4766 10222 4769 10216
      4749 10202 4733 10200 4712 10201 4702 10215
      4699 10302
TIME...MOT...LOC 0344Z 281DEG 17KT 4765 10212 4739 10223
          4704 10267

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO/AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:53 PM MDT, 5 minutes earlier.

Area forecast discussion, May 26, 8:53 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
953 PM CDT MON MAY 26 2014

.UPDATE...
ISSUED AT 953 PM CDT MON MAY 26 2014

THE 01 UTC HRRR SUGGESTS THAT THE SUPERCELL ACROSS DUNN COUNTY AND
MULTI CELL CLUSTERS ACROSS SOUTHEAST MCKENZIE AND BILLINGS
COUNTIES AS OF 245 UTC WILL CONTINUE TO PROPAGATE SOUTHEAST OVER
THE NEXT TWO TO FOUR HOURS...POTENTIALLY INTO THE BISMARCK/MANDAN
AREA...DICKINSON...MOTT AND GLEN ULLIN. GIVEN INSTABILITY AND
SHEAR PROFILES SUPPORTIVE OF CONTINUED ORGANIZED CONVECTION...AND A
WEAK LOW LEVEL JET...FOLLOWED CLOSELY TO HRRR FOR POPS. WILL ALSO
HAVE TO MONITOR THE CLUSTER OF STORMS NEAR THE INTERNATIONAL
BORDER. ADDED A SEVERE MENTION FOR ALL POPS THROUGH 06 UTC TONIGHT
FOR NOW AND WILL RE-EVALUATE LATER.

UPDATE ISSUED AT 636 PM CDT MON MAY 26 2014

THIS UPDATE TO FOCUS IN THUNDERSTORMS ACROSS THE NORTHWEST.
TRIMMED POPS SOUTH AND EAST FOR THE EVENING AND LOWERED CLOUDS
ALSO.

UPDATE ISSUED AT 518 PM CDT MON MAY 26 2014

SEVERAL STRONG THUNDERSTORMS ARE IMPACTING NORTHWEST NORTH DAKOTA
AND ADDED LARGE HAIL TO THE WEATHER GRIDS FOR SEVERAL HOURS EARLY
THIS EVENING. OTHERWISE WILL CONTINUE TO UPDATE POPS THROUGH THE
EVENING WITH THE LINE AS IT MOVES EAST.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY)

ISSUED AT 252 PM CDT MON MAY 26 2014

THE MAIN FORECAST CHALLENGE WILL BE THE CONVECTIVE POTENTIAL OVER
WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...AND AGAIN OVER
WESTERN AND CENTRAL NORTH DAKOTA TUESDAY.

CONVECTION IS ALREADY FIRING OVER NORTHEASTERN MONTANA ALONG A
SURFACE TROUGH. THE ENVIRONMENT IS CHARACTERIZED BY SFC-BASED CAPE
AROUND 1400 J/KG AND 0-6 KM WIND SHEAR AROUND 40 KNOTS. SOME OF
THESE STORMS COULD BECOME SEVERE LATER THIS AFTERNOON AS THEY MOVE
INTO NORTHWESTERN NORTH DAKOTA...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. ADDED SEVERE MENTION TO THE
NORTHWESTERN ZONES FOR LATER THIS AFTERNOON AND EVENING AS A
RESULT.

ONGOING CONVECTION IS EXPECTED TO SLOWLY MOVE EAST INTO CENTRAL
NORTH DAKOTA TONIGHT. HOWEVER...THUNDERSTORM INTENSITY SHOULD
DECREASE AS THE BOUNDARY LAYER STABILIZES DUE TO LOSS OF DAYTIME
HEATING.

BY TUESDAY...THE SURFACE TROUGH IS PROGGED TO STALL OVER CENTRAL
NORTH DAKOTA. INCREASING MUCAPE VALUES AROUND 1500 J/KG COMBINED
WITH A WEAK UPPER WAVE WILL GENERATE CHANCE TO LIKELY POPS OVER
CENTRAL NORTH DAKOTA TUESDAY AFTERNOON. HOWEVER...IT LOOKS LIKE
THE BEST DEEP LAYER SHEAR WILL LIFT NORTH INTO CANADA TUESDAY
AFTERNOON. GIVEN THE MARGINAL DEEP LAYER SHEAR...REMOVED SEVERE
MENTION FROM TUESDAY'S FORECAST...CONSISTENT WITH THE LATEST SPC
DAY 2 OUTLOOK. HOWEVER...STRONG THUNDERSTORMS WILL STILL BE
POSSIBLE WITH SMALL HAIL AND GUSTY WINDS POSSIBLE IN THE STRONGER
STORMS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)

ISSUED AT 252 PM CDT MON MAY 26 2014

FORECAST HIGHLIGHTS IN THE LONG TERM PERIOD WILL BE WARM
TEMPERATURES WEDNESDAY AND THURSDAY FOLLOWED BY A COOL DOWN FRIDAY
THROUGH THE WEEKEND...ALONG WITH CHANCES FOR STRONG TO SEVERE
THUNDERSTORMS WEDNESDAY...THURSDAY...AND FOR PORTIONS OF THE AREA
FRIDAY.

FOR TUESDAY EVENING...UPPER LEVEL LOW PRESSURE SYSTEMS OVER NORTHERN
TEXAS AND THE PACIFIC NORTHWEST WITH AN UPPER LEVEL RIDGE EXTENDING
FROM THE DESERT SOUTHWEST NORTHEAST INTO THE CENTRAL PLAINS.
POSSIBLE STRONG TO SEVERE CONVECTION FROM TUESDAY AFTERNOON WILL BE
ONGOING OR EXITING OVER MY EASTERN COUNTIES TUESDAY EVENING AS AN
EMBEDDED S/WV IMPULSE TRACKS EAST ACROSS NORTH DAKOTA. RIDGE AXIS
BUILDS NORTH ACROSS THE DAKOTAS LATER TUESDAY NIGHT INTO WEDNESDAY
MORNING...AND SHOULD ACT TO STEER ANY OTHER EMBEDDED WAVES NORTHERLY
ACROSS EASTERN MONTANA...PERHAPS GRAZING WEST OR NORTH CENTRAL NORTH
DAKOTA DURING THE AM HOURS. WE ARE THEN VERY MUCH CAPPED DURING THE
DAY WEDNESDAY WITH STRONG SOUTHERLY FLOW/WAA ACROSS THE REGION. BEST
CHANCES FOR STORMS WEDNESDAY NIGHT WILL BE ACROSS THE WEST CLOSER TO
SOUTHWESTERLY FLOW ALOFT AND NEAR A SFC TROUGH NEARING THE MT/ND
BORDER.

SFC TROUGH MOVES SLOWLY EAST ACROSS WESTERN INTO CENTRAL NORTH
DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT...AND WILL BE THE FOCUS
FOR DIURNALLY DRIVEN THUNDERSTORMS...SOME POTENTIALLY SEVERE GIVEN
THE INSTABILITY ADVERTISED. MID LEVEL SUPPORT UNCERTAIN. ANOTHER
ROUND OF STORMS POSSIBLE OVER MY SOUTHEAST ON FRIDAY AS THE SFC
TROUGH STALLS ACROSS THE FAR SOUTH CENTRAL...NORTHEAST THROUGH THE
JAMES AND RED RIVER VALLEYS.

UNCERTAINTY RAMPS UP FOR THE COMING WEEKEND AND INTO EARLY NEXT
WEEK...WITH MODELS DISAGREEING ON THE EVOLUTION OF AN AREA OF UPPER
LEVEL LOW PRESSURE DEVELOPING OVER THE DESERT SOUTHWEST AND THE
TIMING AND TRACK OF THIS FEATURE AS IT IS EVENTUALLY EJECTED NORTH
AND EAST. WHICHEVER MODEL VERIFIES...COOLER TEMPERATURES ARE
FORECAST THROUGH THE WEEKEND...AND EVENTUALLY WILL SEE PRECIPITATION
CHANCES INCREASE AS THE LOW APPROACHES AND MOVES THROUGH THE REGION.
ALLBLEND MODEL GUIDANCE WAS USED FOR NOW.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 953 PM CDT MON MAY 26 2014

ADDED TEMPO GROUPS FOR KDIK AND KBIS FOR LATE THIS EVENING AS
STORMS CURRENTLY TO THE NORTH AND WEST OF THE TERMINALS ARE
EXPECTED TO CONTINUE TO MOVE SOUTHEAST. THREAT OF THUNDERSTORMS
BECOMES MORE NUMEROUS AGAIN BETWEEN KMOT-KBIS AND EAST AFTER 16Z
TUESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...TM
LONG TERM...NH
AVIATION...AYD
Hazardous weather outlook, May 26, 8:58 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
958 PM CDT MON MAY 26 2014

NDZ004-012-280300-
BOTTINEAU-MCHENRY-
958 PM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE...
BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY.

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS COULD
BE SEVERE WITH LARGE HAIL TO PING PONG BALL SIZE...DAMAGING WINDS
TO 60 MPH...ISOLATED TORNADOES AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NORTH DAKOTA
TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS
A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY
STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-002-009-010-017-280300-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
958 PM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT ACROSS
NORTHWEST NORTH DAKOTA. A FEW STORMS COULD BE STRONG WITH SMALL
HAIL AND LOCALLY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH
DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY
THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND
NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS
CONTINUES THURSDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ003-005-011-013-018>022-031>035-040>045-280300-
RENVILLE-ROLETTE-WARD-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-
958 PM CDT MON MAY 26 2014 /858 PM MDT MON MAY 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHWEST
AND CENTRAL NORTH DAKOTA LATE THIS EVENING AND INTO THE EARLY
OVERNIGHT. SOME STORMS COULD BE SEVERE WITH LARGE HAIL TO PING
PONG BALL SIZE...DAMAGING WINDS TO 60 MPH...ISOLATED TORNADOES AND
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH
DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY
THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND
NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS
CONTINUES THURSDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ023-025-036-037-046>048-050-051-280300-
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
958 PM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH
DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY
THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND
NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS
CONTINUES THURSDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Local storm report, May 26, 6:48 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
748 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TORNADO          4 S WATFORD CITY        47.74N 103.28W
05/26/2014                   MCKENZIE           ND   LAW ENFORCEMENT

&&

ABELING
Local storm report, May 26, 6:53 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
753 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TORNADO          4 S WATFORD CITY        47.74N 103.28W
05/26/2014                   MCKENZIE           ND   LAW ENFORCEMENT

            TORNADO WAS REPORTED ALONG HIGHWAY 85 AT 740 PM CDT.
            MOVING SOUTHEAST.

&&

CORRECTED REMARKS

ABELING
Local storm report, May 26, 6:55 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TORNADO          4 S WATFORD CITY        47.74N 103.28W
05/26/2014                   MCKENZIE           ND   LAW ENFORCEMENT

            TORNADO WAS REPORTED ALONG HIGHWAY 85 AT 748 PM CDT.
            MOVING SOUTHEAST.

&&

CORRECTED EVENT TIME...REMARKS

ABELING
Local storm report, May 26, 7:04 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
804 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TORNADO          5 S WATFORD CITY        47.73N 103.28W
05/26/2014                   MCKENZIE           ND   911 CALL CENTER

            OIL FIELD MAN CAMP 5 MILES SOUTH OF WATFORD CITY STRUCK
            BY TORNADO. NEAR MILE POST 136 ON U.S. HIGHWAY 85.
            ESTIMATED 15 TRAILERS SEVERELY DAMAGED. NO WORD ON
            INJURIES OR DEATHS.

&&

JP MARTIN
Local storm report, May 26, 8:35 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             5 E GRASSY BUTTE        47.39N 103.14W
05/26/2014  M0.88 INCH       MCKENZIE           ND   CO-OP OBSERVER

            HAIL LASTED FOR 10 MINUTES.

&&

ABELING
Special weather statement, May 26, 8:49 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT MON MAY 26 2014

NDZ004-270330-
BOTTINEAU-
949 PM CDT MON MAY 26 2014

...SPECIAL WEATHER STATEMENT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 8 MILES EAST OF SHERWOOD...OR 48
MILES WEST OF BOTTINEAU...MOVING EAST AT 25 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANTLER...
  WESTHOPE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4901 10094 4880 10109 4891 10149 4900 10150
TIME...MOT...LOC 0249Z 287DEG 20KT 4900 10145

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:46 PM MDTTornado WarningBISMcKenzie29 min
May 26, 6:59 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie61 min
May 26, 7:12 PM MDTTornado WarningBISMcKenzie33 min
May 26, 7:14 PM MDTTornado Warning Tornado observedBISDunn, McKenzie31 min
May 26, 7:42 PM MDTTornado WarningBISDunn, McKenzie33 min
May 26, 7:57 PM MDTAreal Flood AdvisoryBISMcKenzie, Williams5 hr
May 26, 8:01 PM MDTSevere Thunderstorm WarningBISDunn59 min
May 26, 8:02 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie58 min
May 26, 8:49 PM MDTSpecial Weather StatementBISBottineau41 min
May 26, 9:13 PM MDTSpecial Weather StatementBISBottineau47 min
May 26, 9:26 PM MDTSpecial Weather StatementBISBottineau64 min
May 26, 9:32 PM MDTTornado WarningBISDunn28 min
May 26, 9:57 PM MDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Oliver, Stark63 min
May 26, 10:00 PM MDTSpecial Weather StatementBISRolette45 min
May 26, 10:21 PM MDTSpecial Weather StatementBISRolette39 min
May 26, 10:53 PM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Mercer, Morton, Oliver, Stark67 min
May 26, 11:09 PM MDTSpecial Weather StatementBISPierce51 min
May 26, 11:14 PM MDTSevere Thunderstorm WarningBISBillings, Slope, Stark61 min
May 27, 11:19 AM MDTRiver Flood WarningBISMcKenzie, Williams11 days
May 27, 1:39 PM MDTSpecial Weather StatementBISMcIntosh66 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.